Bipolar Disorder Community
Help! I'm loosing my boyfriend to bipolar manic fits
About This Community:

Bipolar Disorder is also known as "Manic Depressive Disorder". This forum is for questions and support for people with, or for loved ones of people with Bipolar Disorder. The forum covers topics ranging from Aggressive Behavior, Affect on friends and Family, Alcohol and Drug Abuse, Appetite Changes, Chronic Pain, Denial, Depression, Difficulty Concentrating, Euphoria, Guilt, Manic Depression, Medications, Mood Swings, Poor Judgment, and Sleep Disorders

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Help! I'm loosing my boyfriend to bipolar manic fits

Hello everyone, I have been searching around on this site looking for answers and hopefully someone can help me.

To try and make this long story short, I am very worried about my boyfriend that I have been with now for almost a year. He had a trauma when he was a teen and issues with his father that passed so that led him into depression, panic attacks, anxiety. He had a few years of therapy and they put him on Xanax and he has been on it ever since with a few rounds of different anti depressants as well. About 6 months ago his doctor took him off Cymbalta and lowered his Xanax to .25mg. Then back in December he wanted to completely stop taking the Xanax and so he stopped cold without talking to his doctor. The first few weeks were horrible with insomnia and then one month off he started his episodes.

Let me say that he never told me that he was diagnosed with bipolar disorder (as I'm not even sure if the doctors have even gave his issues a name) it was something that I have read up on as it seemed to fit his symptoms. I just can't seem to understand why he has acted like this. So he started over thinking like crazy, and crazy thoughts like scared of the future with me and that what if I wasn't the right woman for him etc. He was so negative and creating problems that we were arguing non-stop. I convinced him to get back on Xanax and he did but after a week or so he was still having his negative racing thoughts. I was thinking all of it was his withdrawal to Xanax. He was so bad I took him to the psych hospital but he refused to take the Prozac they prescribed. There was nothing I could do to help him.

So then he started therapy weekly and the doctors changed his meds for god knows why. They took him off Xanax and put him back on Cymbalta and gave him a new benzo called Celexa. By day two he was manic and having the insonmia and then the racing negative thoughts about our relationship and emotionally numb feelings for everyone. Let me mention that before he when off the Xanax we had a very special relationship, one the which I could see us getting married and having a family together. We were both really happy. Now it's like he is crying non-stop and telling me that he thinks he has made a mistake by being with me and that he feels guilty for everything and that he can't be with me anymore because he just don't know if he loves me. He called his doctor and they took him off that Celexa benzo and back on Xanax again.

When will this end? Have I lost him forever? I can't be with him if he is like this and I don't know what to do. Has anyone had any experiences with this kind of thing and can you tell me if what he is experiencing is a withdrawal and that once he gets adjusted to his meds than he will start to feel again? I need all the info I can get. Can someone help me?
Tags: xanax, withdrawal, Cymbalta, emotional withdrawal, new journalness, lack of emotions, can't feel emotions, Benzo, celexa, emotional detachment, Depression, manic, episodes, manic episodes, hysterectomy, hysteria
4 Comments Post a Comment
Blank
1985196_tn?1402193698
Hi, first question is , is he seeing a psychiatrist ? if not he should be by the sounds of things' and comming off a drug like xanax cold turkey is very dangerous i know from personal experience , and also if he doe's have Bi polar , anti depressants alone can send you manic and make the depression worse , he may need something like a mood stabilizer or anti psychotic to level him out ,
I'm no doctor but it really sounds like your boyfriend really needs to be seeing a psychiatrist ( a good one ) in my opinion it seems like he's not being treated properly with the right medications , but keep in mind every individual is different so it is trial and errror til they get the right combination of meds for him.

Blank
Avatar_m_tn
I agree with stormbear.  I was diagnosed with bp2 last week.  I'm not as manic as your boyfriend but I feel your pain and his.  He needs to see a really good psychiatrist right away.  He may need to be hospitalized until they can get this under control.  I'm no expert and I'm not where I need to be as far as meds go.  But I'm researching and it seems like it's an experiment to get the right meds that work for each person.  Try to get him to see options that he can't visualize right now.  Try to encourage him to find that place within himself that can be objective and look from outside himself toward his behaviors.  Remind him of how happy you used to be and encourage him he can find that again with the right help, whether he's meant to be with you or not.  Im sure you want him to be happy and healthy no matter what so that's what he should be guided toward.  Maybe contact your doctor and get a referral to a pyschiatrist who specializes in BP.  I wish you luck.  
Blank
1508698_tn?1360219310
It sounds to me like this all started when he stopped taking the xanax.  From experience I know when you stop taking xanax it is mentally and physically dangerous.  The withdrawals can last up to a month.  He needs to be seen again and you probably need to go with him to make sure the dr.'s get all of the information. I don't understand why they didn't do a slow taper.  It is also hard on your body to go back and forth on those type of meds.  I maybe wrong, I'm only speaking from experience, a dr. will know best.
Blank
Avatar_m_tn
Your story is exactly the same like mine.the only difference is that i was married to my warm , loving caring husband for 2.5 years. He was a good man but very depressed and 3 mths ago, his psy orescribed Cymbalta and after just 2 weeks , I started noticing his behaviour started changing. He also has all the manic phase Bipolar symptoms and when I secretly went to see his Dr, Dr said he was Ok and went back to his normal self.

How can his normal self of saying that I was his heart and the love of my heart and would die for me rather than losing me could changed into someone who s completely opposite than himself.

I know I have lost him and I know that it will take miracle to have him back, so what ive done is to move on, cry everyday but will eventually be OK. It is a very tough road for me but I know its not their fault either.

God bless us all.
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Bipolar Disorder Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank
Top Mood Disorders Answerers
585414_tn?1288944902
Blank
ILADVOCATE
NY
6726276_tn?1388332222
Blank
CRSeaside
Huntington Beach, CA
Avatar_f_tn
Blank
Anonymouse88
Avatar_f_tn
Blank
remar
st. louis, MO
Avatar_f_tn
Blank
Anneinside
MN
Avatar_m_tn
Blank
weaver71
Other